Open Access
December, 1991 Mixtures with a Limited Number of Modal Intervals
J. H. B. Kemperman
Ann. Statist. 19(4): 2120-2144 (December, 1991). DOI: 10.1214/aos/1176348389


We derive necessary and sufficient conditions in order that each mixture of a given family of probability densities have no more than $s$ modal intervals, with special attention to ordinary unimodality and strong unimodality of such mixtures.


Download Citation

J. H. B. Kemperman. "Mixtures with a Limited Number of Modal Intervals." Ann. Statist. 19 (4) 2120 - 2144, December, 1991.


Published: December, 1991
First available in Project Euclid: 12 April 2007

zbMATH: 0756.62008
MathSciNet: MR1135167
Digital Object Identifier: 10.1214/aos/1176348389

Primary: 26A48

Keywords: 6210 , mixture , modal interval , Mode , piecewise monotone functions , strongly unimodal , superposition , unimodal

Rights: Copyright © 1991 Institute of Mathematical Statistics

Vol.19 • No. 4 • December, 1991
Back to Top